Hail, Scotts Bluff
- When
- June 2, 1:45 PM MST
- Where
- Scotts Bluff County, 2.17 mi WNW of Mc Grew
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.760, -103.460
Received report from mPING.
A strong thunderstorm briefly became severe while crossing over the North Platte River valley east of Scottsbluff producing quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A strong thunderstorm briefly became severe while crossing over the North Platte River valley east of Scottsbluff producing quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 1:27 PM MST, 18 minutes earlier.
Area Forecast Discussion
National Weather Service Cheyenne WY
227 PM MDT Fri Jun 2 2023
.SHORT TERM...(This evening through Saturday)
Issued at 150 PM MDT Fri Jun 2 2023
1) There is a Marginal Risk for severe weather across the southern
half of the Nebraska Panhandle.
2) Scattered to widespread thunderstorms this afternoon could
produce brief periods heavy rainfall. Multiple rounds of
thunderstorms impacting the same area could lead to some instances
of flash flooding.
3) Another round of widespread thunderstorms capable of producing
heavy rainfall is expected across the region tomorrow afternoon.
Hazard Discussion: A flash flood watch is currently in affect for
all of SE Wyoming and the Nebraska Panhandle, valid now through
Saturday. Everything seems to be on track for the development of Slow
moving thunderstorm clusters, and training thunderstorms may
create the potential for flash flooding conditions across the
forecast area beginning this afternoon and continuing through the
weekend. Recent heavy rainfall has saturated some of the soils
across the region. Additional heavy rainfall is expected, with the
potential for 1-2 inches of rainfall daily for some areas.
Discussion: Unsettled weather expected today and tonight, as we
continue to be influenced by an area of low pressure sitting near
the Four Corners region. Modest southeast to easterly flow is
advecting a very moist airmass into the Front Range as evident by
50F dewpoints being observed along the I-25 corridor. HI-RES
models have been consistent in showing waves of thunderstorm
clusters and training thunderstorms impacting parts of SE Wyoming
this afternoon and the Nebraska Panhandle later this evening. With
modeled soundings show very moist low to mid levels with a
pronounced tall, skinny CAPE profile suggesting that storms will
be very proficient rain producers. Additionally, the steering flow
is very weak which will yield to slow storm motion. With all
these signals coming to together for prolonged, widespread heavy
rainfall, a Marginal Risk for excessive rainfall has been
highlighted across our entire CWA today and again on Saturday, as
the overall weather setup and regime remains unchanged. While the
severe weather threat looks to diminish the threat for flash
flooding will increase, especially as we head toward and into the
weekend.
.LONG TERM...(Sunday through next Friday)
Issued at 150 PM MDT Fri Jun 2 2023
An unsettled pattern is expected for the foreseeable future as an
upper-level blocking pattern persists. Comfortable temperatures are
expected with daily chances for precipitation. The atmosphere dries
out some next week, decreasing afternoon storm coverage.
An upper-level Rex Block is poised to sit over the central CONUS for
several days. Easterly to southeasterly flow dominates the upper-
levels as a high sits over southern Canada and a low is positioned
over the southern Great Plains. Upper-level flow turns more
southerly mid-week. This stagnant upper-level pattern remains
throughout the entirety of the long term forecast. Daily vorticity
maxima traverse across the region, promoting daily chances for
showers and thunderstorms. Forecast soundings depict a saturated
environment through Monday, before beginning to dry out more during
the week. The drying atmosphere will limit storm coverage, and
diurnal convection will begin to dominate, rather than widespread
daily precipitation. Temperatures will consistently be between the
upper-60s and mid-70s for locations west of I-25, while locations
east of I-25 will see mid-70s and low-80s for most of the long
term.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1120 AM MDT Fri Jun 2 2023
Widespread showers and thunderstorms are expected across the region
after 18z across the Wyoming terminals and after 22z for the
Nebraska terminals. Intermittent MVFR/IFR conditions are possible
withing the heaviest thunderstorm cores. This activity should be
ending by 06z for all terminals, but some low stratus and FG will be
possible across the Nebraska terminals between 12-15z. Expect IFR
VIS/CIGS to occur at the terminals that experience FG.
&&
.FIRE WEATHER...
Issued at 150 PM MDT Fri Jun 2 2023
Fire weather conditions will remain low through the end of the
week and into the weekend. Scattered to widespread showers and
thunderstorms will be possible each afternoon that could produce
brief heavy rainfall. Temperatures will remain slightly below
normal with excellent overnight RH recoveries expected.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch through late Saturday night for WYZ101>119.
NE...Flood Watch through late Saturday night for NEZ002-003-019>021-
054-055-095-096.
&&
SHORT TERM...AW
LONG TERM...AM
AVIATION...AW
FIRE WEATHER...AWHazardous Weather Outlook National Weather Service Cheyenne WY 147 PM MDT Fri Jun 2 2023 WYZ101>119-032000- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 147 PM MDT Fri Jun 2 2023 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread showers and thunderstorms are expected to develop this morning across southeast Wyoming. Main hazard with these storms will be heavy rain...small hail and wind gusts to 40 mph. Heavy rain could produce isolated flash flooding...especially for those areas that have already received heavy rainfall from recent thunderstorms. A Flash Flood Watch is in effect through Sunday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Daily chances for showers and thunderstorms continue through next week. Storms could contain small hail and gusty winds. Storm coverage will increase through the week during the afternoon and evening hours, with widespread storms with heavy rain expected by the end of the work week. Flash flooding risks will be elevated. .Spotter information statement... Spotters are encouraged to report flooding and/or severe weather to the National Weather Service in Cheyenne. NEZ002-003-019>021-054-055-095-096-032000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 147 PM MDT Fri Jun 2 2023 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Widespread strong to marginally severe will be possible for portions of the Nebraska Panhandle this afternoon. Strong downburst winds and quarter sized hail is possible. Additionally...heavy rainfall leading to possible flash flooding is possible this afternoon and evening. A Flash Flood Watch is in effect through Sunday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Daily chances for showers and thunderstorms continue through next week. Storms could contain small hail and gusty winds. Storm coverage will increase through the week during the afternoon and evening hours, with widespread storms with heavy rain expected by the end of the work week. Flash flooding risks will be elevated. .Spotter information statement... Spotters are encouraged to report flooding and/or severe weather to the National Weather Service in Cheyenne.
The Cheyenne radar (KCYS), 131 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
3 hail. Local standard time, as filed.
Received report from mPING.
Received report from mPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2023Every state in 2023This day in weather historyWarnings in Nebraska, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1094122, 1094124, 1094126.